TITLE

Osteonecrosis of the femoral head in men following short-course corticosteriod therapy: a report of 15 cases

AUTHOR(S)
McKee, Michael D.; Waddell, James P.; Kudo, Patricia A.; Schemitsch, Emil H.; Richards, Robin R.
PUB. DATE
January 2001
SOURCE
CMAJ: Canadian Medical Association Journal;1/23/2001, Vol. 164 Issue 2, p205
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Reports on a study of the occurrence of osteonecrosis of the femoral head in men following short-course corticosteroid therapy. How osteonecrosis as a complication of systemic steroid use was initially believed to occur only in patients who received high doses for extended periods; Study of several cases in which osteonecrosis of the femoral head was associated with short-course corticosteroid medication; Suggestion that patients should be informed of the risk of steroid therapy.
ACCESSION #
4017155

 

Related Articles

  • Avascular necrosis of the femoral heads after single corticosteroid injection. Gunal, Izge; Karatosun, Vasfi // CMAJ: Canadian Medical Association Journal;7/4/2006, Vol. 175 Issue 1, p32 

    Discusses a case of avascular necrosis of the femoral heads in a patient with minimal tenderness over his hips and mild limitation of his range of motion. Role of corticosteroid injection in the development of avascular necrosis; Other causes of avascular necrosis; Incidence rate of the medical...

  • Case study: avascular necrosis of the hip following long-term steroid inhalers for asthma. Sau, M. // Work Based Learning in Primary Care;Mar2007, Vol. 5 Issue 1, p26 

    The article presents a case study of a 47-year-old Caucasian woman who developed avascular necrosis on her left hip after using steroid inhalers for asthma. The patient had regularly inhaled corticosteroid and beclometasone diproprionate since 1999. She was diagnosed of such abnormality where...

  • Corticosteroids.  // Reactions Weekly;12/6/2008, Issue 1231, p11 

    The article describes the case of a 64-year-old woman who developed osteonecrosis of her knee and hip while receiving corticosteroids for idiopathic thrombocytopenic purpura. The patient developed sudden onset of left knee and hip pain two weeks after receiving pulse steroid therapy. The therapy...

  • Glaucoma risk increased with long-term, high-dose inhaled corticosteroids.  // Geriatrics;June97, Vol. 52 Issue 6, p20 

    Focuses on the long-term use of very high doses of inhaled corticosteroids may increase the risk of glaucoma, according to study by Canadian researchers. Patients who are only treated with high doses of corticosteroids; Advices for doctors treating patients with corticosteroids.

  • Inhaled corticosteroids and adrenal suppression.  // WHO Drug Information;2002, Vol. 16 Issue 3, p231 

    Reports on the British Committee of Safety of Medicines' reminder to prescribers that adrenal suppression is a well-established adverse reaction to all inhaled corticosteroids. Cases of adrenal suppression leading to adrenal crisis; Possible unrecognition of signs and symptoms.

  • Fluticasone propionate.  // Reactions Weekly;2/4/2012, Issue 1387, p19 

    The article describes the case of a 56-year-old woman with a history of bronchiectasis and chronic obstructive pulmonary disease (COPD) who developed allergic bronchopulmonary aspergillosis during treatment with corticosteroids that included fluticasone propionate.

  • Clobetasol.  // Reactions Weekly;12/8/2012, Issue 1431, p15 

    The article describes the case of a 56-year-old man who developed femoral head osteonecrosis while receiving clobetasol for psoriasis.

  • Mometasone.  // Reactions Weekly;10/6/2012, Issue 1422, p35 

    The article describes the case of a 68-year-old man who developed an acquired loss of fingerprints while receiving mometasone for the treatment of pompholyx hand eczema.

  • Fluocinolone acetonide.  // Reactions Weekly;11/17/2012, Issue 1428, p18 

    The article describes the case of a 26-year-old woman who developed clinical signs of Cushing's syndrome such as buffalo hump, abdominal obesity, acneiform rash on her face and moon face, during fluocinolone acetonide therapy for oral lichen planus.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics